MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-25
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that pipeline flex stent middle segment failed to open.In addition, during removal, the stent was stuck within the phenom 27 stent catheter and could not be taken out.The patient was undergoing surgery for treatment of an unruptured saccular aneurysm with a max diameter of 4.71 mm and a 6.1 mm neck diameter.It was noted the patient¿s vessel tortuosity was severe.The access vessel was the femoral artery.It was reported that the lesion was an aneurysm of the ophthalmic artery segment of the internal carotid artery, and ped2-475-25 was selected for implantation.After adequate hydration, the ped2-475-25 was delivered to the stent catheter.During deployment, the flow-diverting stent failed to open in the mid-segment, and multiple attempts by the operator were unsuccessful.Before the stent was deployed prior to reaching the marker point, repeated pushing and pulling still failed to open the stent normally.Considering that multiple attempts could easily cause intimal injury to the patient¿s vessel, the operator had to remove the stent.However, during removal, the stent stuck within the stent catheter and could not be taken out.Therefore, both the flow-diverting stent and the stent catheter were both reported and returned.The pipeline was not used for an indication that is not approved (off-label).The pipeline and any accessory devices were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.No patient symptoms were reported.The angiographic result post procedure were good.Ancillary devices include a phenom plus guide catheter (fg19120-1030-1s/231270024) and phenom 27 catheter (fg15150-0615-1s/230455815).
 
Additional Manufacturer Narrative
H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the pipeline was placed in a vessel bend when it failed to open.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24523740
Report Number2029214-2026-00375
Device Sequence Number15883972
Product Code OUT
UDI-Device Identifier00763000449483
UDI-Public(01)00763000449483(17)280826(10)D060986
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-25
Device Catalogue NumberPED2-475-25
Device Lot NumberD060986
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/09/2026
04/16/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/02/2026
05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale